Wyoming, 2010

Avalanche in Wyoming, February 6, 2010

February 6, 2010 · NWS RIW · 1 event in 1 county or zone

Considerable avalanche danger across western Wyoming created dangerous conditions for snowmobiling. The Bridger-Teton National Forest Avalanche Center reported at least 13 slides on February 6.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Considerable avalanche danger across western Wyoming created dangerous conditions for snowmobiling. The Bridger-Teton National Forest Avalanche Center reported at least 13 slides on February 6. One avalanche near Murphy Lake Road buried a snowmobiler up to his goggles. The man deployed an avalanche airbag to avoid being buried.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 6, 3:14 PM MST, 16 minutes earlier.

Area forecast discussion, Feb 6, 3:14 PM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MST SAT FEB 6 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

LEADING EDGE OF CANADIAN COLD FRONT MOVING INTO NORTHERN WYOMING
THIS AFTERNOON WITH SNOW AND FOG DEVELOPING ALONG AND BEHIND THE
COLD FRONT. SNOWING IN SHERIDAN AND BUFFALO WITH NORTH TO
NORTHEAST WINDS AT CODY AND POWELL. WITH LARGE SCALE CYCLOGENESIS
OVER THE DESERT SOUTHWEST ASSOCIATED WITH A PACIFIC TROUGH MOVING
THROUGH SOUTHERN CALIFORNIA...THE LOW LEVEL FLOW ACROSS THE
CENTRAL ROCKIES WILL SHIFT TO THE NORTHEAST EVEN BEFORE THE ACTUAL
CANADIAN COLD FRONT PASSES. THIS WILL AID THE SOUTHERN PUSH OF THE
COLD AIR INTO NORTHERN AND EASTERN WYOMING. A CHUNK OF MID AND
UPPER LEVEL PACIFIC MOISTURE OVER THE GREAT BASIN WILL EJECT
NORTHEAST ACROSS WYOMING TONIGHT IN UPPER DIVERGENT FLOW. THIS
MOISTURE SHOULD ENHANCE SNOWFALL RATES BRIEFLY BEFORE SHEARING OUT
IN THE FLOW AND SPREADING EAST INTO THE CENTRAL PLAINS. OVERALL 1
TO 2 INCH SNOWFALL AMOUNTS IN THE LOWER ELEVATIONS EXPECTED WITH
THE OROGRAPHICALLY FAVORED AREAS AROUND CODY...THERMOPOLIS...
LANDER AND CASPER SEEING LOCAL HIGHER AMOUNTS OF 3 TO 5 INCHES IN
THE FOOTHILLS. MOST MOUNTAIN AREAS EXPECTED TO SEE 3 TO 6 INCHES
WITH LOCALIZED AMOUNTS UP TO 8 INCHES POSSIBLE ON CASPER
MOUNTAIN...IN THE ABSAROKAS...NORTHERN BIGHORNS AND AROUND SOUTH
PASS IN THE SOUTHERN WIND RIVER MOUNTAINS. CLOUD COVER WILL KEEP
TEMPERATURES FROM FALLING STEEPLY DURING THE DAY SUNDAY...WITH THE
BETTER COOLING OCCURRING SUNDAY NIGHT AND MONDAY...AND THE REALLY
FALLING MONDAY NIGHT. AREAS OF FOG MAY FORM IN THE BASINS SUNDAY
NIGHT AND MONDAY MORNING AND AGAIN ON MONDAY NIGHT...BUT WILL WAIT
TO SEE WHERE THE SNOW FALLS BEFORE TRYING TO NAIL DOWN THESE
LOCATIONS. OVERALL MODELS IN FAIR AGREEMENT WITH QUITE A SPREAD
IN POTENTIAL QPF. MODELS USUALLY STRUGGLE WITH PRECIPITATION WITH
THE ARCTIC FRONTS. AT THIS TIME HAVE NOT ISSUED AND WINTER
WEATHER ADVISORIES WITH THE EXPECTATION OF LOWER SNOWFALL AMOUNTS.
WILL SEND ANOTHER SPS TO HIGHLIGHT THE CHANGE TO COLDER AND SNOWY
WEATHER SUNDAY INTO MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY

COLD CANADIAN AIR REMAINS ENTRENCHED INTO TUESDAY...ESPECIALLY
EAST OF THE DIVIDE. AN UPPER LEVEL LOW IS FORECAST TO PASS ACROSS
THE SRN GREAT BASIN OR DESERT SW TUESDAY NIGHT AND WED WITH
MOISTURE GENERALLY REMAINING JUST SOUTH OF THE AREA. A RIDGE BUILDS
JUST TO THE WEST THURSDAY AND FRIDAY IN RESPONSE TO A TROUGH
APPROACHING THE PACNW. LIMITED MOISTURE IS FORECAST TO MOVE INTO
THE WESTERN AND NRN MTNS IN THIS NW FLOW PATTERN. ANOTHER REINFORCING
SHOT OF COLD AIR IS FORECAST BY THE GFS TO SPREAD ACROSS AT LEAST
THE NW HALF OF THE AREA WEDNESDAY NIGHT AND THURSDAY WHILE THE
ECMWF IS WEAKER WITH THE RIDGE AND THUS SHOWS NO COOLING ALOFT.

ANOTHER SPLITTING TROUGH MAY IMPACT THE WEST FRIDAY NIGHT OR
SATURDAY BEFORE THE RIDGE TRIES TO BUILD BACK IN FOR THE LATTER
HALF OF THE WEEKEND. BASINS AND VALLEYS WILL MOST LIKELY REMAIN
TRAPPED THROUGH THIS ENTIRE TIMEFRAME WITH TEMPS BELOW TO WELL
BELOW NORMAL IN THESE AREAS WITH HIGHS ONLY IN THE TEENS AND 20S.

&&

.AVIATION...

NORTHERLY FLOW ALOFT ON THE EAST SIDE OF A HIGH AMPLITUDE RIDGE OF
HIGH PRESSURE OVER ALBERTA WILL FORCE A BACKDOOR COLD FRONT THROUGH
NORTHERN AND CENTRAL WYOMING TONIGHT. WIDESPREAD LOW STRATUS CLOUDS
AND LIGHT SNOW WILL GRADUALLY DEVELOP SEVERAL HOURS BEHIND THE
NORTH/NORTHEASTERLY WIND SHIFT. WIDESPREAD MVFR WITH AREAS OF IFR
CONDITIONS ARE EXPECTED EAST OF THE DIVIDE LATE TONIGHT INTO SUNDAY
MORNING FROM KCOD SOUTH TO KLND AND EAST TO KCPR. THE LOW CLOUDS
ALONG WITH AREAS OF LIGHT SNOW WILL SPREAD SOUTHWESTWARD TO KRKS
AFTER APPROXIMATELY 12Z SUNDAY. WEST OF THE DIVIDE...DOWNSLOPING
EASTERLY FLOW WILL DEVELOP AFTER 06Z SUNDAY AND BRING PREVAILING VFR
CONDITIONS THROUGH SUNDAY MORNING.

&&

.FIRE WEATHER...

SNOW WILL INCREASE ACROSS THE NORTH THIS EVENING SPREADING SOUTH
THROUGH THE NIGHT....CONTINUING THROUGH SUNDAY WITH 1 TO 2 INCH
AMOUNTS IN THE LOWER ELEVATIONS WITH 3 TO 6 INCHES IN THE NORTHERN
MOUNTAINS. A COLD FRONT WILL PUSH SOUTH TONIGHT...SHIFTING THE FLOW TO
THE NORTH TO NORTHEAST ACROSS THE STATE. THE SNOW WILL MOVE INTO
WYOMING AND EVEN SWEETWATER COUNTY OVERNIGHT. MIXING HEIGHTS WILL
BE BELOW 1500 FEET WITH LOW STRATUS CLOUDS. POOR SMOKE DISPERSAL
WILL RESULT. TEMPERATURES WILL BECOME COLDER THROUGH MONDAY NIGHT
WITH GENERALLY HIGH RELATIVE HUMIDITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...CHURCH
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Feb 6, 2:54 AM MST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
254 AM MST SAT FEB 6 2010

WYZ001>020-022>030-071200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
254 AM MST SAT FEB 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG ARE EXPECTED OVER THE BIG HORN AND WIND RIVER BASINS
AND NORTHERN JOHNSON COUNTY THIS MORNING.  VISIBILITY WILL GENERALLY
BE LOWERED TO A MILE OR SO...BUT LOCAL REDUCTIONS TO A QUARTER MILE
ARE POSSIBLE. THE FOG WILL BURN OFF BY 11 AM.

SNOW WILL DEVELOP OVER THE MOUNTAINS OF NORTHERN WYOMING TODAY AS AN
ARCTIC FRONT MOVES IN.  THE FRONT WILL MOVE THROUGH THE ENTIRE
REGION TONIGHT WITH SNOW DEVELOPING ALONG THE NORTH AND AND EAST
SLOPES OF THE MOUNTAIN RANGES EAST OF THE DIVIDE AS WELL AS
ADJACENT LOWER ELEVATIONS.  THE SNOW WILL ALSO MOVE INTO SWEETWATER
COUNTY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW WILL CONTINUE SUNDAY AND SUNDAY NIGHT.  SNOWFALL OF 3 TO 7
INCHES ARE POSSIBLE IN THE MOUNTAINS WITH 1 TO 3 INCHES OVER LOWER
ELEVATIONS.

ALONG WITH THE SNOWFALL...A NOTICEABLE DROP IN TEMPERATURES CAN BE
EXPECTED THIS WEEKEND AND INTO NEXT WEEK...ESPECIALLY ACROSS CENTRAL
AND EASTERN WYOMING.  DAYTIME HIGHS IN THE TEENS...OVERNIGHT
LOWS BELOW ZERO...AND WIND CHILLS AS LOW AS 20 BELOW ZERO WILL BE
POSSIBLE BY THE END OF THE WEEKEND...AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS THIS WEEKEND.
THANK YOU!

TEAM RIVERTON

In the hours before

Local storm report, Feb 6, 12:45 PM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0145 PM MDT SAT FEB 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     SNOW             COKEVILLE               42.08N 110.95W
02/06/2010  M4.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

1146 AM     SNOW             MOOSE .4 S              43.65N 110.71W
02/06/2010  M3.50 INCHES     TETON              WY   TRAINED SPOTTER

1146 AM     SNOW             TETON VILLAGE 1.6 SW    43.59N 110.79W
02/06/2010  M3.00 INCHES     TETON              WY   TRAINED SPOTTER

1147 AM     SNOW             THAYNE 4.2 NNE          42.97N 110.95W
02/06/2010  M2.60 INCHES     LINCOLN            WY   TRAINED SPOTTER

1147 AM     SNOW             SMOOT 4.9 SSE           42.55N 110.88W
02/06/2010  M1.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

1206 PM     SNOW             THAYNE 17.2 E           42.97N 110.61W
02/06/2010  M4.00 INCHES     LINCOLN            WY   BTAVAL

            BLIND BULL SUMMIT

1206 PM     SNOW             THAYNE 14.3 E           42.87N 110.71W
02/06/2010  M5.00 INCHES     LINCOLN            WY   BTAVAL

            BOX Y RANCH

1206 PM     HEAVY SNOW       JACKSON 9.9 NNW         43.60N 110.85W
02/06/2010  M7.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RAYMER

1207 PM     SNOW             JACKSON 8.6 NNW         43.58N 110.85W
02/06/2010  M4.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-BASE

1207 PM     HEAVY SNOW       JACKSON 9.3 NNW         43.59N 110.84W
02/06/2010  M6.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-MID

1207 PM     SNOW             DUBOIS 23 NW            43.73N 110.01W
02/06/2010  M2.00 INCHES     FREMONT            WY   BTAVAL

            BROOKS LAKE LODGE

0122 PM     SNOW             BONDURANT 19 SW         42.96N 110.61W
02/06/2010  E2.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0122 PM     SNOW             AFTON 8 SE              42.65N 110.81W
02/06/2010  E2.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0122 PM     SNOW             KEMMERER 26 N           42.15N 110.68W
02/06/2010  E3.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0123 PM     SNOW             KEMMERER 36 N           42.30N 110.68W
02/06/2010  E3.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0123 PM     SNOW             COKEVILLE 15 NNE        42.27N 110.81W
02/06/2010  E3.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0123 PM     SNOW             AFTON 15 S              42.51N 110.91W
02/06/2010  E1.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0124 PM     SNOW             AFTON 19 SE             42.53N 110.66W
02/06/2010  E1.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0124 PM     SNOW             AFTON 17 E              42.76N 110.59W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0124 PM     SNOW             AFTON 8 NE              42.82N 110.84W
02/06/2010  E2.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0125 PM     SNOW             BONDURANT 12 ESE        43.13N 110.20W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0126 PM     SNOW             SOUTH ENTRANCE 5 N      44.21N 110.67W
02/06/2010  E2.00 INCHES     TETON              WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0127 PM     SNOW             PAHASKA 16 N            44.73N 109.91W
02/06/2010  E1.00 INCHES     PARK               WY   MESONET

            PARKER PEAK SNOTEL

0127 PM     SNOW             PAHASKA 10 W            44.48N 110.16W
02/06/2010  E2.00 INCHES     PARK               WY   MESONET

            SYLVAN LAKE SNOTEL

0127 PM     SNOW             PAHASKA 4 WSW           44.48N 110.04W
02/06/2010  E1.00 INCHES     PARK               WY   MESONET

            SYLVAN ROAD SNOTEL

0128 PM     SNOW             MORAN JUNCTION 25 NE    44.15N 110.22W
02/06/2010  E1.00 INCHES     TETON              WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0128 PM     SNOW             PAHASKA 14 NE           44.65N 109.78W
02/06/2010  E1.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0128 PM     SNOW             LOVELL 28 E             44.80N 107.84W
02/06/2010  E3.00 INCHES     BIG HORN           WY   MESONET

            BALD MOUNTAIN SNOTEL

0128 PM     SNOW             SHELL 14 NE             44.68N 107.58W
02/06/2010  E2.00 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

0129 PM     SNOW             SHELL 18 E              44.50N 107.43W
02/06/2010  E1.00 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

0129 PM     SNOW             BARNUM 21 SW            43.47N 107.24W
02/06/2010  E1.00 INCHES     NATRONA            WY   MESONET

            GRAVE SPRING SNOTEL

0129 PM     SNOW             BUFFALO 14 WSW          44.26N 106.98W
02/06/2010  E2.00 INCHES     JOHNSON            WY   MESONET

            HANSEN SAWMILL SNOTEL

0129 PM     SNOW             MORAN JUNCTION 8 NNE    43.95N 110.45W
02/06/2010  E1.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0130 PM     SNOW             ALTA 6 ENE              43.78N 110.93W
02/06/2010  E4.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0130 PM     SNOW             BONDURANT 10 N          43.34N 110.43W
02/06/2010  E2.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0130 PM     SNOW             SOUTH ENTRANCE 8 W      44.13N 110.83W
02/06/2010  E1.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0130 PM     SNOW             BONDURANT 14 E          43.17N 110.14W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0131 PM     SNOW             JACKSON 8 WNW           43.52N 110.91W
02/06/2010  E1.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0131 PM     SNOW             SNAKE RIVER STN SNOTEL  44.13N 110.67W
02/06/2010  E1.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0131 PM     SNOW             BOULDER 24 ESE          42.65N 109.26W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            BIG SANDY OPENING SNOTEL

0131 PM     SNOW             PINEDALE 12 NNE         43.01N 109.76W
02/06/2010  E2.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0131 PM     SNOW             DUBOIS 16 SW            43.38N 109.88W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0131 PM     SNOW             CORA 22 N               43.25N 110.02W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0132 PM     SNOW             CORA 12 N               43.11N 109.95W
02/06/2010  E1.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

0132 PM     SNOW             LANDER 26 NW            43.03N 109.17W
02/06/2010  E3.00 INCHES     FREMONT            WY   MESONET

            ST. LAWRENCE ALT SNOTEL

0132 PM     SNOW             DUBOIS 25 NW            43.75N 110.06W
02/06/2010  E1.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0132 PM     SNOW             CASPER 8 S              42.73N 106.32W
02/06/2010  E1.00 INCHES     NATRONA            WY   MESONET

            CASPER MOUNTAIN SNOTEL

0133 PM     SNOW             CASPER 22 SSE           42.57N 106.09W
02/06/2010  E2.00 INCHES     NATRONA            WY   MESONET

            RENO HILL SNOTEL

0135 PM     SNOW             CASPER 7 S              42.75N 106.32W
02/06/2010  M0.75 INCHES     NATRONA            WY   PUBLIC

            CASPER MOUNTAIN

&&
Special weather statement, Feb 6, 2:34 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
234 PM MST SAT FEB 6 2010

WYZ001>020-022>030-071000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
234 PM MST SAT FEB 6 2010

...WINTER WEATHER AND COLD TEMPERATURES TO CONTINUE...

LIGHT TO LOCALLY MODERATE SNOWFALL WILL CONTINUE THROUGH THE EVENING
TONIGHT...AND THROUGH THE DAY ON SUNDAY.  ADDITIONAL SNOWFALL TOTALS
ARE GENERALLY EXPECTED TO BE AROUND AN INCH...BUT LOCALLY HIGHER
SNOWFALL AMOUNTS AROUND 3 INCHES WILL BE POSSIBLE BY THE END OF
THE DAY ON SUNDAY.  THE BEST CHANCES FOR ADDITIONAL SNOWFALL WILL BE
EAST OF THE CONTINENTAL DIVIDE.

ALONG WITH CONTINUED SNOWFALL...AN ARCTIC AIR MASS WILL CONTINUE TO
SETTLE OVER THE STATE...AND DROP TEMPERATURES FOR THE NEXT FEW
DAYS.  DAYTIME HIGHS IN THE TEENS AND LOWER 20S...OVERNIGHT LOWS
WELL BELOW ZERO...AND WIND CHILLS AS LOW AS 20 BELOW ZERO WILL BE
EXPECTED ACROSS MUCH OF THE REGION THROUGH THE EARLY PART OF NEXT
WEEK.

KEEP UP WITH THE LATEST ON THIS EARLY FEBRUARY COLD SNAP ON NOAA
WEATHER RADIO...OR ON THE WEB...AT WWW.WEATHER.GOV/RIVERTON.

McNEEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 avalanche. Local standard time, as filed.

Avalanche, Salt River & Wyoming Ranges

When
February 6, 3:30 PM MST
Where
Salt River & Wyoming Ranges forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

What these are

Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209394.